Your post should contain two to three well-developed paragraphs using APA formatting, integrating two evidence-based resources to include clinical practice guidelines, as well as the course textbook.
In your initial post, please answer the following questions related to impact of drug interactions and adverse events on therapeutic.
Impact of Drug Interactions and Adverse Events on Therapeutic
A 60-year-old Caucasian woman with newly diagnosed peptic ulcer disease, generalized anxiety disorder, and iron deficiency anemia. She also has a long history of asthma and depression. She is a strong believer of herbal medicine. She takes St. Johnâ€™s wort for her depression, iron pills for her anemia, and alprazolam (Xanax) as needed for her anxiety. During her asthma exacerbation, she is instructed to take prednisone for at least 5 days. She also takes esomeprazole (Nexium) for her peptic ulcer disease. Three months later, she experienced severe fatigue, shortness of breath, dizziness, and swelling/soreness in the tongue. Her asthma is well controlled with the occasional use of albuterol (Proventil) inhaler. During her physical exam, her physician suspected that she had bacterial vaginosis and gave her a prescription for a 1-week course of metronidazole (Flagyl). She drinks at least two to three cans of beer per day.
Diagnosis: Drugâ€“Drug Interactions
- 1. St. Johnâ€™s wort is known to inhibit which of her medication that is known to be metabolized by cytochrome P-450 (CYP3A4) and could potentially cause her to experience significant fatigue?
- 2. Which of her medication could interfere with the absorption of her iron pills?
- 3. Which of her medication could potentially cause her to develop vitamin B12 deficiency?
- 4. How does metronidazole interfere with alcohol?
- 5. If she was given a prescription for ketoconazole, which of her medication could interfere with its absorption?